Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 5, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jan 8, 2021, 3:19 PM PST. It took effect at Jan 10, 2021, 1:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2021, 3:19 PM PST (23:19 UTC)
- In effect from
- Jan 10, 2021, 1:00 AM PST
- Expired
- Jan 10, 2021, 10:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
069 WHUS76 KMFR 082319 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 319 PM PST Fri Jan 8 2021 PZZ350-356-091230- /O.CAN.KMFR.SE.W.0004.000000T0000Z-210109T0000Z/ /O.EXT.KMFR.SC.Y.0002.000000T0000Z-210110T0900Z/ /O.NEW.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 319 PM PST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 20 to 22 ft at 18 seconds expected. For the Small Craft Advisory, southeast winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 ft at 16 seconds. * WHERE...Between Florence and Pt. St. George. * WHEN...For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, until 1 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-376-091230- /O.CAN.KMFR.SE.W.0004.000000T0000Z-210109T0000Z/ /O.EXT.KMFR.SC.Y.0003.210108T2319Z-210110T0900Z/ /O.NEW.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 319 PM PST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 20 to 22 ft at 18 seconds expected. For the Small Craft Advisory, southeast winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 ft at 16 seconds. * WHERE...Between Florence and Pt. St. George. * WHEN...For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, until 1 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
761 WHUS76 KMFR 091022 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 AM PST Sat Jan 9 2021 PZZ350-356-092330- /O.CON.KMFR.SC.Y.0002.000000T0000Z-210110T0900Z/ /O.CON.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 222 AM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 20 to 22 ft at 18 seconds expected. For the Small Craft Advisory, southeast winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 ft at 16 seconds. * WHERE...Between Florence and Pt. St. George. * WHEN...For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, until 1 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-376-092330- /O.CON.KMFR.SC.Y.0003.000000T0000Z-210110T0900Z/ /O.CON.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 AM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 20 to 22 ft at 18 seconds expected. For the Small Craft Advisory, southeast winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 ft at 16 seconds. * WHERE...Between Florence and Pt. St. George. * WHEN...For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, until 1 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
076 WHUS76 KMFR 092254 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 254 PM PST Sat Jan 9 2021 PZZ350-356-101200- /O.CON.KMFR.SC.Y.0002.000000T0000Z-210110T0900Z/ /O.CON.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ /O.NEW.KMFR.SC.Y.0004.210111T0600Z-210112T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 254 PM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... * WHAT...Very steep and hazardous seas 16 to 19 ft at 18 seconds expected with south winds 15 to 25 kt with gusts up to 30 kt this evening through Sunday. Then, high and steep seas with south winds 10 to 20 kt gusting to 30 kt Sunday night and Monday. * WHERE...All areas between Florence and Pt. St. George. * WHEN...For the Small Craft Advisory, until 1 AM PST Sunday. For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, from 10 PM Sunday to 10 PM PST Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-376-101200- /O.CON.KMFR.SC.Y.0003.000000T0000Z-210110T0900Z/ /O.CON.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ /O.NEW.KMFR.SC.Y.0004.210111T0600Z-210112T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 254 PM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... * WHAT...Very steep and hazardous seas 18 to 21 ft at 18 seconds expected with south winds 20 to 25 kt with gusts up to 30 kt this evening through Sunday. Then, south winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 16 ft at 15 seconds expected Sunday night through monday. * WHERE...All areas between Florence and Pt. St. George. * WHEN...For the Small Craft Advisory, until 1 AM PST Sunday. For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, from 10 PM Sunday to 10 PM PST Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
782 WHUS76 KMFR 100417 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 817 PM PST Sat Jan 9 2021 PZZ350-356-102300- /O.CON.KMFR.SC.Y.0002.000000T0000Z-210110T0900Z/ /O.CON.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ /O.CON.KMFR.SC.Y.0004.210111T0600Z-210112T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 817 PM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 kt with gusts to 35 kt tonight. Steep seas of 12 to 14 ft through tonight becoming very steep and hazardous, building to 16 to 21 ft late tonight into Sunday morning. Winds ease late tonight, but seas remain very high and steep through Sunday, then diminish to 10 to 15 ft Sunday night into Monday. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 1 AM PST Sunday. For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, from 10 PM Sunday to 10 PM PST Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-376-102300- /O.CON.KMFR.SC.Y.0003.000000T0000Z-210110T0900Z/ /O.CON.KMFR.SE.W.0005.210110T0900Z-210111T0600Z/ /O.CON.KMFR.SC.Y.0004.210111T0600Z-210112T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 817 PM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 AM TO 10 PM PST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 kt with gusts to 35 kt tonight. Steep seas of 13 to 15 ft through tonight becoming very steep and hazardous, building to 18 to 23 ft late tonight into Sunday morning. Winds ease late tonight, but seas remain very high and steep through Sunday, then diminish to 12 to 16 ft Sunday night into Monday. * WHERE...All areas. * WHEN...For the Small Craft Advisory, until 1 AM PST Sunday. For the Hazardous Seas Warning, from 1 AM to 10 PM PST Sunday. For the Small Craft Advisory, from 10 PM Sunday to 10 PM PST Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
597 WHUS76 KMFR 101024 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 224 AM PST Sun Jan 10 2021 PZZ350-356-370-376-102330- /O.CON.KMFR.SE.W.0005.000000T0000Z-210111T0600Z/ /O.EXT.KMFR.SC.Y.0004.210111T0600Z-210112T0300Z/ /O.NEW.KMFR.GL.A.0003.210112T0300Z-210113T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 224 AM PST Sun Jan 10 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 18 to 23 ft at 18 seconds. For the Small Craft Advisory, south winds 25 to 35 kt with gusts up to 40 kt and seas 12 to 17 ft at 16 seconds expected. For the Gale Watch, south winds 25 to 35 kt with occasional gusts up to 45 kt and seas a chaotic mix of high southerly winds waves and high westerly swell of 17 to 22 ft at 18 seconds possible. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, until 10 PM PST this evening. For the Small Craft Advisory, from 10 PM this evening to 7 PM PST Monday. For the Gale Watch, from Monday evening through Tuesday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
922 WHUS76 KMFR 102333 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 333 PM PST Sun Jan 10 2021 PZZ350-356-370-376-111500- /O.CON.KMFR.SE.W.0005.000000T0000Z-210111T0600Z/ /O.CON.KMFR.SC.Y.0004.210111T0600Z-210112T0300Z/ /O.EXT.KMFR.GL.A.0003.210112T0300Z-210113T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 333 PM PST Sun Jan 10 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST MONDAY... ...GALE WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 15 to 18 ft at 17 seconds. For the Small Craft Advisory, south winds 15 to 25 kt with gusts 25 to 35 kt and seas 10 to 16 ft at 15 seconds expected. For the Gale Watch, south winds 30 to 40 kt with gusts up to 55 kt and seas 19 to 24 ft at 20 seconds likely. * WHERE...All hazards include all areas of the coastal waters. For the Gale Warning Tuesday into Wednesday, the most hazardous conditions will initially be over northern and western portions of the coastal waters and then will shift to the southern and eastern portions toward the latter part of the event. * WHEN...For the Hazardous Seas Warning, until 10 PM PST this evening. For the Small Craft Advisory, from 10 PM this evening to 7 PM PST Monday. For the Gale Watch, from Monday evening through Wednesday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * ADDITIONAL INFORMATION...The storm series moving in Monday and continuing into Wednesday will produce periods of moderate to heavy rainfall. There's likely to be two peaks in the wind speeds during the period of the watch with the first being late Monday night into Tuesday morning and the second being Tuesday night into Wednesday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jan 8, 3:03 PM PST, 16 minutes earlier.
Area forecast discussion, Jan 8, 3:03 PM PST, 16 minutes before
Area Forecast Discussion
National Weather Service Medford OR
303 PM PST Fri Jan 8 2021
.SHORT TERM...Isolated to scattered post-frontal showers will
continue into early this evening, mainly in the Cascades and north
of the Umpqua Divide. These will end late this evening and overnight
as an upper level ridge builds offshore. Looking at some of the web
cams this afternoon, the snow from this morning is melting on roads
east of the Cascades with some slushy, snow-covered roads still
apparent at the higher elevations in the mountains. With some
clearing expected in those areas this evening and with a colder air
mass moving in, wet/slushy roads could refreeze quickly this evening
as temperatures fall below freezing. So, be aware of the potential
for icy roads if traveling through the mountains and over all of the
east side tonight. Since the air mass is stabilizing, we expect
areas of fog/freezing fog to develop late tonight into Saturday
morning in many of the valleys. This will result in reduced
visibility. Be on the lookout for any advisories should the fog
become dense or freezing. Low temperatures west of the Cascades will
be in the upper 20s and 30s, but east side areas will be in the
single digits and teens.
The upper ridge will build in over the area on Saturday resulting in
dry weather. Fog/low clouds will be slow to break, but there should
be some sunny breaks in most areas in the afternoon. Highs will be
in the 40s for most west side locations, but as high as the mid 50s
along the coast. East side areas will have highs in the 30s.
The next front will arrive at the coast late Saturday night and
fizzle as it moves onshore and then east of the Cascades on Sunday.
Expect a period of mainly light rain for the coast, the adjacent
coast ranges and also the Umpqua Basin. The 12z deterministic
guidance is at odds with the timing and strength of this front with
the GFS/EC faster than the NAM. The 12z HREF ensemble members
are also in the slower/weaker camp. For this reason, we have leaned
on the NBM for the POP/QPF forecast to iron out those differences.
There could be a brief period of mixed precipitation in the
mountains and perhaps even the northern end of the Shasta Valley
early Sunday morning if the precipitation reaches there, but it
won't last long as precipitation will diminish by the afternoon.
-Spilde
.LONG TERM...Mon 11 Jan through Fri 15 Jan 2021...
The extended period will begin with a ridge departing the Pacific
Northwest and a long wave upper trough offshore between 140W and
150W. The wave number around the northern hemisphere initially is
five, which supports a progressive pattern.
The pattern will indeed be progressive, but the trough will weaken
quite a bit as it approaches the coast, and what's left of it will
move onshore Tuesday night with most of the energy directed well
north of the Medford forecast area. A short wave ejected from the
trough will push a front onshore Monday night. Given the weak upper
level support, it won't produce heavy rains or strong winds. The
bulk of the precipitation will fall from the Cascades west, and snow
levels will be above 6000 feet for the most part.
The front will stall over the west side, possibly moving north as a
warm front for a bit before another front associated with the
weakening long wave trough moves onshore Tuesday night. This front
will be a bit stronger, and the associated precipitation will be
more widespread. Still on the light side though. The heaviest
precipitation will occur Tuesday night, and showers will persist
into Wednesday. Through it all, snow levels will be in the 7000-9000
foot range.
This front will weaken over the area as a strong upper ridge builds
along the west coast. This will make Wednesday night into Thursday
mostly, if not completely dry.
The ridge axis will break to the east of the area Thursday night.
The flow aloft will become southwesterly, and this will open the
storm door once again. However, the upstream trough will once again
weaken as it approaches the coast, moving onshore Friday night. The
associated front will move onshore Thursday night into Friday. Once
again, this looks to be a relatively weak system in terms of
precipitation, but snow levels will drop quite a bit behind the
front, to around 4000 feet. It will also bring gusty winds to the
east side Friday. -JRS
&&
.AVIATION...For the 08/18Z TAFs...VFR conditions will prevail
through Friday evening. Areas of obscured higher terrain will
diminish Friday afternoon and evening. Areas of IFR cigs/vsbys in
low clouds, fog, and freezing fog will develop Friday evening over
the inland valleys. The lower conditions will persist into Saturday
morning, then clear by Saturday afternoon. -JRS
&&
.MARINE...Updated 200 PM PST Friday 08 Jan 2021... Very
steep seas will continue to lower this evening. High surf and
dangerous bar conditions will continue until 10 pm this evening.
Conditions will briefly improve Saturday, but seas will likely
remain steep and hazardous to small craft through Saturday morning.
Seas may briefly lower below 10 feet Saturday afternoon. However,
seas will build again Saturday night into Sunday, as a front will
move onshore late Saturday night into Sunday. This may bring another
round of strong, gusty winds. There is confidence that seas will
become high and very steep late Saturday night into Sunday morning.
Another hazardous seas warning has been issued due to the expected
sea conditions.
-Smith
&&
.BEACH HAZARDS...Updated 200 PM PST Friday 08 Jan 2021...Surf
conditions will remain hazardous with breaking wave height of 22 to
26 feet through Friday evening. A High Surf Advisory remains in
effect.
There will be a period of improvement with lower surf heights Friday
night into Saturday, but this will be brief as another strong front
will likely bring more high surf late Saturday night into Sunday.
This next swell group arriving Saturday night is expected to be a 4
to 5 feet higher compared to what moved into the coast today,
Friday. In addition, the swell will be moving in during some high
tides. Therefore, there is a concern of some coastal flooding near
Harbor, OR and a small section of highway 101 south of Coos Bay.
These are the only known locations that can flood during these very
high tides and large swell events.
-Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory until 10 PM PST this evening for ORZ021-022.
High Surf Warning from 1 AM to 10 PM PST Sunday for ORZ021-022.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 1 AM PST Sunday
for PZZ350-356-370-376.
Hazardous Seas Warning from 1 AM to 10 PM PST Sunday for
PZZ350-356-370-376.
MAS/JRS/CZSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 8:22 PM PST | Dense Fog Advisory | MFR | Jackson | 117 min |
| Jan 8, 2:56 PM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 55 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.